The Open UniversitySkip to content
 

Application of random matrix theory to quasiperiodic systems

Schreiber, Michael; Grimm, Uwe; Roemer, Rudolf A. and Zhong, Jian-Xin (1999). Application of random matrix theory to quasiperiodic systems. Physica A: Statistical and Theoretical Physics, 266(1-4) pp. 477–480.

DOI (Digital Object Identifier) Link: http://dx.doi.org/10.1016/S0378-4371(98)00634-7
Google Scholar: Look up in Google Scholar

Abstract

We study statistical properties of energy spectra of a tight-binding model on the two-dimensional quasiperiodic Ammann–Beenker tiling. Taking into account the symmetries of finite approximants, we find that the underlying universal level-spacing distribution is given by the Gaussian orthogonal random matrix ensemble, and thus differs from the critical level-spacing distribution observed at the metal–insulator transition in the three-dimensional Anderson model of disorder. Our data allow us to see the difference to the Wigner surmise.

Item Type: Journal Article
ISSN: 0378-4371
Keywords: Random matrix theory; Wigner surmise; Level-spacing distribution; Quasiperiodic systems;
Academic Unit/Department: Mathematics, Computing and Technology > Mathematics and Statistics
Item ID: 12361
Depositing User: Uwe Grimm
Date Deposited: 19 Nov 2008 15:10
Last Modified: 02 Dec 2010 20:15
URI: http://oro.open.ac.uk/id/eprint/12361
Share this page:

Actions (login may be required)

View Item
Report issue / request change

Policies | Disclaimer

© The Open University   + 44 (0)870 333 4340   general-enquiries@open.ac.uk